Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 250, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2009, 11:57 PM CDT for Adair County, Oklahoma; 5 counties in Arkansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2009, 11:57 PM CDT (04:57 UTC)
- Expired
- May 16, 2009, 1:00 AM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Benton County, AR, Crawford County, AR, Franklin County, AR, Madison County, AR, Washington County, AR, Adair County, OK
The radar
The Western Arkansas radar (KSRX), 69 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3870 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 9:39 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 15, 9:39 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
939 PM CDT FRI MAY 15 2009
.DISCUSSION...
THE EXPECTED COLD FRONT WAS ENTERING NORTHEAST OKLAHOMA AT
THIS TIME WITH A LINE OF THUNDERSTORMS OCCURRING ALONG AND
AHEAD OF IT. SPRORADIC SEVERE WIND GUSTS HAVE OCCURRED WITH
THE LINE OF THUNDERSTORMS AND EXPECT THIS TO CONTINUE AS THE
THUNDERSTORMS MOVE TO THE EAST AND SOUTHEAST. CURRENT POPS
AND WEATHER IN THE GRIDS AND ZONES APPEAR ON TRACK AT THIS
TIME BUT WILL CONTINUE TO MONITOR FOR POSSIBLE UPDATES.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.
AR...NONE.
&&
SHORT TERM...17
LONG TERM....12Hazardous weather outlook, May 15, 11:14 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1114 PM CDT FRI MAY 15 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1114 PM CDT FRI MAY 15 2009 ...SEVERE STORMS WILL CONTINUE ACROSS A PORTION OF THE REGION OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...OVERNIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...SOUTHEAST OF INTERSTATE 44. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OF INTERSTATE 44. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OF INTERSTATE 44. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OF INTERSTATE 44. HEAVY RAIN. RISK...SIGNIFICANT. AREA...SOUTHEAST OF INTERSTATE 44. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OF INTERSTATE 44. DISCUSSION... A LONG SQUALL LINE CONTAINING SEVERE STORMS WITH HIGH WINDS AND LARGE HAIL WILL CONTINUE TO PUSH SOUTHEAST ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. WIND DAMAGE HAS BEEN REPORTED WITH THIS LINE... AND WILL LIKELY CONTINUE. THE SEVERITY OF THE STORMS IS EXPECTED TO SLOWLY DIMINISH WITH TIME. WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS WILL LINGER BEHIND THE MAIN SQUALL LINE INTO SATURDAY MORNING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS ONGOING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL BE ONGOING EARLY SATURDAY AS THE STORM COMPLEX CONTINUES TO PUSH THROUGH THE AREA. THUNDERSTORM CHANCES WILL DECREASE BY SATURDAY AFTERNOON AS DRIER AIR MOVES INTO THE AREA BEHIND A COLD FRONT. THIS WILL MARK THE BEGINNING OF A DRY PERIOD WHICH WILL LAST THROUGH MUCH OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, May 15, 10:38 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1038 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST ADAIR 36.44N 95.27W
05/15/2009 M59 MPH MAYES OK EMERGENCY MNGR
HANDHELD ANEMOMETER
&&
SAALocal storm report, May 15, 10:43 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND GST CENTRALIA 36.80N 95.35W
05/15/2009 E60 MPH CRAIG OK PUBLIC
&&
SAALocal storm report, May 15, 11:13 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1113 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND GST 1 NW TAHLEQUAH 35.93N 94.98W
05/15/2009 M70 MPH CHEROKEE OK EMERGENCY MNGR
ESTIMATED OVER 70 MPH. ANEMOMETER ONLY MEASURES TO 70.
&&
SAALocal storm report, May 15, 11:25 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1125 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG GROVE 36.59N 94.77W
05/15/2009 DELAWARE OK LAW ENFORCEMENT
STREET SIGN BLOWN OVER IN GROVE
&&
MATLocal storm report, May 15, 11:44 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1144 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG SILOAM SPRINGS 36.19N 94.54W
05/15/2009 BENTON AR LAW ENFORCEMENT
NUMEROUS TREES DAMAGED BY THE WIND. ONGOING...
&&
SAALocal storm report, May 15, 11:51 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND GST 5 W WESTVILLE 35.99N 94.66W
05/15/2009 M58 MPH ADAIR OK EMERGENCY MNGR
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:42 PM CDT | Special Weather Statement | TSA | Pawnee | 78 min |
| May 15, 8:02 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 58 min |
| May 15, 8:33 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Osage, Pawnee, Washington | 72 min |
| May 15, 9:03 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 7 more | 72 min |
| May 15, 10:05 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Creek, Delaware, Mayes, Muskogee and 5 more | 70 min |
| May 15, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Muskogee and 5 more | 72 min |
| May 16, 12:10 AM CDT | Special Weather Statement | TSA | Haskell, Pittsburg, Sequoyah | 50 min |
| May 16, 12:22 AM CDT | Special Weather Statement | TSA | LeFlore | 53 min |
| May 16, 12:26 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 49 min |
| May 16, 12:46 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, McIntosh, Pittsburg | 44 min |
| May 16, 12:57 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 63 min |
| May 16, 1:09 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| May 16, 1:18 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 42 min |
| May 16, 2:21 AM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore | 54 min |
| May 16, 2:21 AM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
| May 16, 2:35 AM CDT | Special Weather Statement | TSA | Choctaw | 25 min |
| May 16, 2:39 AM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
| May 15, 11:44 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 76 min |
| May 16, 12:30 AM CDT | Special Weather Statement | TSA | Sebastian | 30 min |
| May 16, 1:04 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 27 min |
| May 16, 1:22 AM CDT | Special Weather Statement | TSA | Franklin | 23 min |
| May 16, 1:37 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.